MAUDE Adverse Event Report: ZIMMER BIOMET, INC. BIOMET TIBIAL LOCKING BAR; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. BIOMET TIBIAL LOCKING BAR; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Foreign report source: (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported patient was revised approximately two weeks post implantation due to implant loosening.Additional information on the reported event is unavailable.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: d10; h2; h3; h6 complaint sample was evaluated and the reported event was confirmed.Visual inspection of the returned locking bar exhibits signs of being implanted (nicks, gouges).The sem analysis report states that even though the examined locking bar contact mark and deformation observations are consistent with the bars not being fully engaged with the tibial tray lugs, it cannot be determined with certainty whether the reported locking bar dissociations occurred due to improper insertions.A more definitive conclusion would require analysis of not just the locking bars, but also of the mating tibial trays as well as the implanted bearings.X-ray review states that no loosening was identified.Slight medial extension of the medial portion of the tibial tray which extends slightly medial to the cortex of the proximal tibia.This may be intentional and is not further evaluated radiographically.The device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.Analysis of the locking bar determined that the locking bar contact mark & deformation observations are consistent with the bar not being fully engaged with the tibial tray.However, it cannot be confirmed with certainty whether the reported locking bar dissociation occurred due to improper insertion and a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
BIOMET TIBIAL LOCKING BAR
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10265067
Report Number0001825034-2020-02733
Device Sequence Number14028810
Product Code JWH
UDI-Device Identifier00880304009738
UDI-Public(01)00880304009738
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K171054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number141205
Device Lot Number508720
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/02/2020
Supplement Date Received by Manufacturer10/30/2020
Initial Report FDA Received Date07/13/2020
Supplement Report FDA Received Date11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;